Q. Kindly help with a solution to prevent acne and scars.

Answered by
Dr. Zubayeralam
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Dec 09, 2020 and last reviewed on: Mar 17, 2021

Hi doctor,

I have acne and acne marks on my cheeks for a year. Please help me to get clear skin. I am not taking medications currently. But I have tried using Clindamycin phosphate and Nicotinamide gel. It did not help me.

#

Hi,

Welcome to icliniq.com.

I understand your concern. Your statement and pictures suggest that you have acne and acne marks (attachment removed to protect patient identity). You can try using Retino-A (Tretinoin) cream. Apply it to the affected area twice daily. Use Hydroquinone cream on the affected area twice daily in the evening and night. You can take tablet Minocin (Minocycline hydrochloride) 100 mg one tablet in the morning and night for 12 weeks. I hope that these medications will really help you to get subsided from acne and acne marks.

Thank you doctor,

How long will it take to get healed completely?

#

Hi,

Welcome back to icliniq.com.

It takes a time of two to three months to get healed completely. Take plenty of fluids regularly. Have a regular bowel movement. Take green leafy vegetables regularly to prevent constipation. Take proper sleep daily. Try to lead an anxiety-free life.

Thank you doctor,

Can I use vitamin C serum after washing my face before applying moisturizer? What is the use of taking a tablet? I heard that after stopping the tablet, the acne can come back again. When should I need to apply Hydroquinone?

#

Hi,

Welcome back to icliniq.com.

You can use a basic vitamin C serum after washing your face and before applying moisturizer. Minocycline is an antibiotic that helps to treat acne. It kills the acne-causing bacteria and reduces redness and inflammation. If it has not responded to any other medication, then Minocycline is a great treatment option for you. Acne can recur after stopping this medication. But it does not mean that it will recur in your case too. Proper use of acne medication and following proper measures helps to eradicate acne. Hydroquinone can be used in the evening and night. It should not be used in the daytime. Sunlight aggravates the lesion causing itching, irritation, and rashes. Retino-A Tretinoin cream can be used in the morning and afternoon. You can take tablet Minocycline twice daily at night. But it depends on you.

Thank you doctor,

Will it help me to close my pores? They are open on my cheeks. Can I do exfoliation?

#

Hi,

Welcome back to icliniq.com.

Minocycline helps to heal acne and it fills your pores. Do not be worried. I have given you better treatment options to get healed from acne and acne marks.

Thank you doctor,

I am applying the prescribed creams for a few days now. My skin has become dry. Do I need to apply moisturizer? I am applying Retino-A in the morning after face wash and in the afternoon after washing my face with plain water. I am using Hydroquinone in the evening and night. Is it right? I am using it as a normal cream. I am unable to get Minocycline here.

#

Hi,

Welcome back to icliniq.com.

Dryness in the skin occurs as a common side effect of these medications. You can have dryness due to the weather. It is common during the winter season. You should take plenty of water daily to prevent having dryness of the skin. You can apply moisturizer and observe carefully after applying it on the skin whether it aggravates pimples. If it aggravates, then stop using them immediately. Hydroquinone should be applied to the skin in the evening and night. When it is applied in the daytime, sunlight can aggravate the lesion causing itching, irritation, and redness on the skin. Before using the cream, please follow the guidelines given on it. You can take tablet Minoz 100 mg (Minocycline hydrochloride) one tablet in the night for three months. Your pimples can get aggravated after using this medication before getting cured or even after getting the full benefits of these medications.

Thank you doctor,

I have a similar problem on the back for seven days. I have tried using Tretinoin cream 0.05% on it. But it did not help me. I have attached the photo. But it helped me when I used it last time. Can I use it again?

#

Hi,

Welcome back to icliniq.com.

Tretinoin cream starts to work within two to three weeks. But it takes up to six weeks to have its full benefits. If you cannot see improvement within 12 weeks, then it is not working for you. Try to continue using it for this period of time. According to the picture, you are using a cream containing Clindamycin. It is used for skin and soft tissue infections like acne. Kindly take Minocycline and it helps you a lot. If you are willing to use topical Clindamycin, then you can use it. If the skin becomes dry and irritated after using Tretinoin cream, then you can try to use moisturizer. Try to use moisturizer first and then apply Tretinoin over it to avoid having irritation.

Thank you doctor,

Do you think that these medicines are working? Does Minoz cause acne again after stopping it? I have attached the picture of my face and suggest whether I have any improvement.

#

Hi,

Welcome back to icliniq.com.

As I told you already, your pimples can get aggravated after using these acne medications before getting cured or after getting full benefits from these medications. If you cannot have improvement within 12 weeks, then stop using it and consider that these medications are not working for you. Take plenty of fluids along with green leafy vegetables to prevent having dehydration and constipation. Have a good sleep regularly. Avoid having tension. Do not put your hands on your pimples. Avoid having masturbation. From my point of view, these are some best medicines that help to cure acne.

Thank you doctor,

It has been three months now. My active acne lesions got reduced. But my face has some of it. I am using Retino-A in the morning or noon and Hydroquinone at night before going to sleep. I am taking Minoz 100 mg tablet every day. My back acne came back again. What is the remedy? I have attached the picture.

#

Hi,

Welcome back to icliniq.com.

As advised already, you can use Retino-A Tretinoin cream twice daily and Hydroquinone cream twice daily in the evening and night. Continue taking the medications according to the dose. You seem to have some improvement in your pimples or acne. You can consult a dermatologist for any doubts.


Was this answer helpful?

 | 


Related Questions:
How to get my acne scars removed?

I have severe acne scars on my face, back, lower back and below the neck ... How to get my acne scars removed ...  Can laser treatment do any benefit ... If at all ...   Read full

Acne vulgaris, a Social Problem.

.. social problems encountered by teens as well as adults due to acne .. ...   Read full

Can combined treatment be taken for fungal and chlamydia infection?

.. you can tolerate Doxycycline, you may combine it with Fluconazole. Fungal infection may have occurred as a coincidence. So it may not be due to Doxycycline itself. Another option is to try Cynomycin (Minocycline) 100 mg twice daily for 14 days. Yo...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


What Is Epilepsy Or Seizure Disorder?
We all are familiar with the term epilepsy, and always associate it with fits or seizures. But, there is more to it. So,...  Read more»
Can viral fever lead to Parkinson's disease?
Hello doctor,I had a viral fever six years back. I had a very high temperature of 105, bad cough, also hallucinations. I...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.